Accutane may not directly cause UC but it's got a laundry list of other side effects and potential risk factors, and unless I had severe acne that didn't respond to other treatments I would not even consider it. Just my two cents, though. It's a touchy topic for me, because in my late teens/early twenties I was prescribed Diane-35 which did help my acne but which has since been pulled off the market for being linked to at least 5 deaths in Canada. At the time it was prescribed to me, there were numerous publications about the potential risks, however none of that was disclosed to me by the doctor who prescribed it, nor the pharmacist, until I happened to see an incidental story on the evening news months after I started taking it. I definitely felt misled. Anyway, I the point I'm trying to get to, without rambling on too much, is that if you believe the potential trade off is worth the potential risk, then go for it.